Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Unable to sleep for more hours. Disturbed by dreams. Feeling heaviness, blurry vision and body is restless. How to avoid negative thoughts?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hi Sir,

Sir for past 4 months i am unable to sleep more than 5 hours. every day after going to bed i am able to sleep within 10-15 minutes but my sleep wouldn't remain more than 3-4 hours. i always woke up in night after having a sleep of 3-4 hours and after that i am not able to sleep again, sometimes it takes 1-2 hour to get me sleep again but this time sleep wouldn't remain more than a hour and i again wake up. After that this phenomenon keep happening till morning until i don't left my bed. Every day I woke up more than 4-5 times during sleep time.Every night i have noticed when i was start dreaming during sleep i woke up in mid of dreaming and after that this dream keep disturbing my sleep for whole night.Whenever i try to sleep dream phenomenon keep recalling in my mind and i am not able to sleep again.Due to lack of sleep i always feel heaviness in my head even i am unable to think properly.Whole day i feel tiredness in my whole body basically in legs they are totally restless.For past 1 month my head feeling very heaviness due to this, if tilt my body to left.right,forward,backward i feel, i am gonna fall-down on floor. I have no control on that.Sir,I have noticed one thing that i have no control on my thoughts they just keep coming in my mind and i am not able to stop these thoughts.Generally my thoughts related to my family or my career and they all are in negative sense. I have no control over it. My mind always thinking i don't no what to do ? How to stop these foolish thoughts.

Due to lack of sleep now my eyesight going weaker. Even some times i vision things blurry.I have been feeling some heaviness in my right eye also since one month. Some times i feel some anxiety also. One more thing i always fear of loosing someone of my family member.

please sir suggest me any medicine for good sleep my head feeling to heavy.

Thank You
Posted Tue, 29 Oct 2013 in Mental Health
Answered by Dr. Ashish Mittal 47 minutes later
Brief Answer:
Your sleep problem is due to anxiety.

Detailed Answer:
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     25 year old male
•     Known case of acidity on treatment
•     Complaints of: sleep problem, anxiety and excessive worry.

Sleep problems are caused by several reasons. Anxiety and depression are the common causes of insomnia.

Other symptoms of anxiety are: nervousness, restlessness, mild irritability, excessive worry regarding own health/family members, tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth. You are having several of these symptoms. Anxiety also known to increase acidity.

Eye heaviness can be due to poor sleep in your case, but it is better to get evaluated by opthalmologist.

In anxiety with insomnia preferred medicine by psychiatrists is Mirtaz. But it is a prescription medicine, and given after in person evaluation of person.

Apart from that following measures will also help you:
-Decrease caffeine intake (Tea/coffee/cold drinks)
-Healthy diet: Milk and fruits in diet.
-Avoid day time sleep
-Switch off net and TV 1 hour before sleep
-Fix sleep and wake up time
-Avoid nap.
-Daily morning walk
-Breathing exercise, yoga and meditation (which you can learn from some expert in person)

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor